Wildfire, Riverside
- When
- July 5, 3:20 PM PST to 6:00 PM PST
- Where
- Riverside County, Perris
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A brush fire burned 100 acres before it was contained. One fire fighter was overcome by heat exhaustion.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire burned 100 acres before it was contained. One fire fighter was overcome by heat exhaustion.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 5, 1:30 PM PST, 1 hour 50 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT SAT JUL 5 2003 .SYNOPSIS...A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CONTINUE AREAS NIGHT AND MORNING COASTAL LOW CLOUDS AND PATCHY DENSE FOG. OTHERWISE...HIGH PRESSURE ALOFT WILL KEEP THE WEATHER FAIR WITH HOT DAYS INLAND. .DISCUSSION...THERE WAS A WEAK EDDY TODAY AND MORE STRATUS NEAR THE IMMEDIATE COAST THIS AM. OTHERWISE...CLEAR. THE 12Z NKX SOUNDING HAD A STRONG INVERSION BASED BELOW 1000 FT. ONSHORE GRADIENTS WITH 5-6 MB SAN-IPL. THE UPPER HI WILL WEAKEN SLIGHTLY INTO MON AND THEN REBUILD TUE. HOWEVER...LITTLE CHANGE IN LOCAL THICKNESS AND JUST A LITTLE DECREASE IN 850 MB TEMPS INTO MON THEN RECOVERING TUE. SMALLER SCALE MODELS INDICATE AN INTERMITTENT EDDY WILL CONTINUE AT LEAST THROUGH SUN. SO EXPECT A LITTLE MORE EXTENSIVE MARINE LAYER BUT LOW CLOUDS AND PATCHY DENSE FOG SHOULD STILL BE CONTINUED TO NEAR THE COAST. ONSHORE FLOW TO DESERT THERMAL LOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND INTO THE DESERTS EACH AFTERNOON. THE MARINE INFLUENCE AND SEA BREEZE WILL MODERATE MAX TEMPS NEAR THE COAST BUT FAR INLAND VALLEY...MOUNTAINS AND DESERTS WILL CONTINUE TO HAVE HOT DAYS. WILL HAVE TO WATCH FOR MOISTURE COMING UP FROM THE S TOWARD TUE AS THE FLOW ALOFT TURNS MORE SLY. LONGER RANGE PROGS INDICATE LITTLE CHANGE WED. THE UPPER HI WEAKENS A LITTLE TOWARD THE END OF NEXT WEEK AS A TROUGH MOVES PAST TO THE N FOR A LITTLE DEEPENING OF THE MARINE LAYER AND COOLING. .SAN...NONE.
CAZ042-043-048-050-055>058-060>062-061300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MARTIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365767.